Rayleigh waves with impedance boundary conditions in anisotropic solids

TitleRayleigh waves with impedance boundary conditions in anisotropic solids
Publication TypeJournal Article
Year of Publication2014
AuthorsVinh, PChi
Secondary AuthorsHue, TThi Thanh
JournalWave Motion
Pagination1082 - 1092

The paper is concerned with the propagation of Rayleigh waves in an elastic half-space with impedance boundary conditions. The half-space is assumed to be orthotropic and monoclinic with the symmetry plane x3 = 0 . The main aim of the paper is to derive explicit secular equations of the wave. For the orthotropic case, the secular equation is obtained by employing the traditional approach. It is an irrational equation. From this equation, a new version of the secular equation for isotropic materials is derived. For the monoclinic case, the method of polarization vector is used for deriving the secular equation and it is an algebraic equation of eighth-order. When the impedance parameters vanish, this equation coincides with the secular equation of Rayleigh waves with traction-free boundary conditions.